Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 131, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 4, 2000, 12:36 AM CDT for Barton County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2000, 12:36 AM CDT (05:36 UTC)
- Expired
- Jul 4, 2000, 1:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Barton County, KS
The radar
The Dodge City radar (KDDC), 130 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3994 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 040536 SVRICT KSC009-040630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1236 AM CDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARTON COUNTY IN CENTRAL KANSAS * UNTIL 130 AM CDT. * AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF GREAT BEND...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR HOISINGTON AROUND 1245 AM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS... WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING... SEEK A STURDY SHELTER IMMEDIATELY AND STAY AWAY FROM WINDOWS! HEAVY RAINS FLOOD ROADS QUICKLY...SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR BARTON COUNTY UNTIL 130 AM CDT. LAT...LON 3854 9904 3831 9883 3832 9848 3870 9864 ES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:52 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 3, 8:52 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 852 PM CDT MON JUL 3 2000 ...UPDATED... LAST NGT THE NERN PTN OF THE CWA WAS FRINGED BY CNVTN...TNGT THE WRN 1/2 OF THE AREA WL STAND THE BEST CHCS. SVRL CNVTV COMPLEXES CONT TO EVOLVE ACRS THE HIGH PLAINS FM SWRN NE ACRS WRN KS. CURRENT FCST LOOKS ON TRACK WITH HIGHEST POPS ACRS CNTRL/SCNTRL KS. ANY STMS THAT DVLP/DRIFT INTO THE AREA WL BE RATHER SLOW MOVG...SO THE HVY RAFL QUALIFIER IS WARRANTED TNGT. OTHERWISE...LTL CHG NEEDED TO GOING FCST. DARMOFAL .ICT...NONE.
In the hours before
Local storm report, Jul 3, 11:52 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
1152 PM CDT MON JUL 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1042 PM RUSSELL KS WIND DAMAGE
07/03/00 RUSSELL WINDS TO 60 MPH BLEW
GUTTERING OFF HOUSE.
REPORTED BY AGTAP SPOTTER.
1043 PM RUSSELL KS 80 MPH TSTM WIND GUST
07/03/00 RUSSELL REPORTED BY KRSL RADIO IN
RUSSELL.
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:26 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 64 min |
| Jul 4, 1:06 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 54 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.